Posted by: Rolinda Schoeman | 2009-07-28

How to stop taking Mirtazapine

Hi, I have been using Mirtazapine from may 2006 - I struggled severly with insomnia and went to a doctor who subscribed this.I am sure I dont need it anymore and the main reason for why I would like to stop the treatment is weight gain and constipation - I also get the ringing ears once a year.I am also at a better place in my life and I am sure I am ready to come of the treatment.I stopped it cold turkey before ( I am only using 7.5mg) and was fine for a week - thereafter I started struggling again to fall asleep.Is this just a temporary withdrawal symptom and how long will it last? How do you suggest I get off the treatment the second time around?Your help will be greatly appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Rolinda
Try to slowly wean yourself off it - take half dosages for 10 days, then 1/2 every other day for 10 days, then 1/2 every other 3 days for ten days and then try stopping. Some medication may cause rebound insomnia if stopped too quickly.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.